State or Country of residence: Ohio
Quinolone taken: Avelox, Factive
Reason for the Quinolone: Sinus infection
Was a safer antibiotic tried first? : No
How long did you take the Quinolone for? : 10 days of Avelox, 5 days of Factive
How much have you recovered as of now?: 30%
How often do you relapse or cycle?: Unknown
Does your doctor agree the Quinolone is the cause of your problems?: No
Do you have a history of seizures or neurological problems?: No
Please list anything your doctor did that helped in your recovery: Nothing
What has helped you in your recovery?: Right now taking
vitamins, magnesium/calcium zinc supplements. Lots of water and fruit juice to
try to flush my system.
|Started on Avelox for what was supposed to be a
3-week course for chronic sinusitis.
After a week, I realized I was still feeling pretty bad, maybe worse and had this fuzzy/foggy feeling all the time along with nausea and severe headache. I had severe restless legs at night and was not able to sleep. I called doctor and asked for a different med, as I was not getting better. He called me in and gave me an injection of some antibiotic, cannot even remember because I was in such a fog, and told me to continue the Avelox.
In the meantime, my son ended up ill and hospitalized. I found I was having palpitations, getting dizzy, feeling like I was going to pass out at various times in the day. My whole body at times would feel like it was buzzing or vibrating. Had the most awful taste in my mouth. Seemed worse in the morning. These symptoms all progressed until finally I decided to not take the Avelox and see how I felt. I actually felt pretty decent, but wanted to give it another try to make sure it was the med. I took another Avelox on a Friday night and within 30 minutes became nauseated, had severe headache and foggy, blurred vision.
I had to go to bed it was so bad. I decided then to go off the Avelox, but my sinus infection was still not gone so I called the doctor for another antibiotic prescription. He then prescribed Factive. I started the Factive and really didn't notice the pronounced side effects I had with the Avelox but still felt a bit foggy and anxious. On the 5th day, I awoke at 2 a.m. following my before-bed dosing of Factive. I was very nauseated, sweating profusely, and generally feeling ill.
Managed to go back sleep, but when I awoke at 5 and got up I immediately
started sweating profusely, shaking, turned white as a sheet and started
vomiting. I spent the day pretty much feeling ill and in bed or on the
couch. This is the day after the bad reaction to Factive, and I am still
feeling somewhat nauseated and hurt everywhere. I feel very weak and shaky.
I am not scheduleded to re turn to the doctor until Monday, and I am almost
afraid to go for fear of what else he might do to me. During this almost
3-week period of being on and off quinolones, I have become quite depressed
and anxious. Today I had a severe attack of palpitations, sweating and
dizziness while in the car picking my son up and was afraid I was going to
Last Updated 11/17/04